Alabama, 2006

Tornadoes and Flash Flooding in Alabama, November 15, 2006

November 15, 2006 · NWS MOB · 15 events in 7 counties and zones

Strong southerly winds developed ahead of a cold front and caused low level shear to increase across the area. This low level shear aided in the development of several tornadoes across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.0 million
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Strong southerly winds developed ahead of a cold front and caused low level shear to increase across the area. This low level shear aided in the development of several tornadoes across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 15, 4:30 AM CST, 35 minutes earlier.

Area forecast discussion, Nov 15, 4:30 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST WED NOV 15 2006

...SIGNIFICANT SEVERE WEATHER EPISODE TAKING SHAPE ALONG THE CENTRAL
GULF COAST REGION TODAY...

.SHORT TERM (TODAY AND TONIGHT)...A STRONG 40 TO 50 KT LOW LEVEL JET
IS MIGRATING SLOWLY EASTWARD ACROSS LOUISIANA AND SOUTHERN
MISSISSIPPI THIS MORNING WITH A SURFACE WARM FRONT EXTENDING FROM A
DEEPENING SURFACE LOW JUST SOUTHWEST OF MEMPHIS...TO BUTLER
ALABAMA...TO NEAR ANDALUSIA.  TO SAY WE HAVE HAD SOME IMPRESSIVE
ROTATIONS WITH THESE CELLS TONIGHT OVER SOUTH CENTRAL
MS/SOUTHEASTERN LOUISIANA IS AN UNDERSTATEMENT TO SAY THE LEAST.
CURRENTLY THE 0-3KM HELICITIES ARE RUNNING IN THE 400-500 M2/S2
RANGE OVER INTERIOR SOUTHEAST MISSISSIPPI EXTENDING UP TO NEAR THE
WARM FRONT OVER INTERIOR SOUTHWEST ALABAMA.  TORNADO WATCHES ARE IN
EFFECT FOR ALL OF OUR AREA EXCEPT THE FAR OFFSHORE MARINE
ZONES...AND WE ARE IN THE PROCESS OF ISSUING TORNADO WARNINGS OVER
INTERIOR SOUTHEAST MISSISSIPPI.

THE AXIS OF INSTABILITY WITH HIGHER THETA-E AIR SHOULD MIGRATE
EASTWARD ACROSS THE AREA TODAY AND A MODERATE RISK OF SEVERE STORMS
CONTINUES FOR TODAY OVER THE FORECAST AREA.  RIGHT NOW WE WILL
CONTINUE TO WATCH DISCRETE SUPERCELLS WITH STRONG ROTATING UPDRAFTS
TRANSITION FROM WEST TO EAST INTO INTERIOR SOUTHWEST ALABAMA THROUGH
8 AM.  LONG TRACK TORNADOES AND LARGE HAIL WILL BE THE PRIMARY
CONCERN IN THE SHORT TERM FOR THE AREAS WEST OF INTERSTATE 65
THROUGH 14Z.  AS THE DEEPENING LOW PASSES ACROSS WESTERN TENNESSEE
TODAY...WE WILL SEE THE FRONT SWEEP THE DEEP CONVECTION OUT TO THE
EAST LATE THIS AFTERNOON.  A BUSY DAYSHIFT IS IN STORE TO SAY THE
LEAST.  POPS DIMINISH SUBSTANTIALLY FROM WEST TO EAST BY THIS
EVENING.  /05

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY). BROAD MID TO UPPER TROF/LOW
BEGINS TO LIFT OFF TO THE ENE...SHIFTING EAST OF THE ATLC SEABOARD
DURING THE DAY ON SAT. NEAR THE SFC WEAK HIGH PRES OVER THE WESTERN
GULF SHIFTS NE TO THE CENTRAL GULF STATES FRI THROUGH SAT...THUS
GIVING WAY TO PLEASANT WX CONDITIONS TO MUCH THE CWFA THROUGH THE
WEEKEND. TO THE WEST NEXT MID TO UPPER TROF BEGINS TO SHIFT EAST OF
THE SOUTH CENTRAL PLAINS...DIGGING OVER THE MISSISSIPPI RIVER VALLEY
AND EASTERN CONUS LATE SUN THROUGH MON. DUE TO LIMITED MOISTURE
RETURN IN THE LOWER TO MIDDLE LAYERS OF THE ATMOSPHERE NEXT FRONTAL
PASSAGE LOOKS TO BE RELATIVELY DRY SUN NIGHT INTO MON. LATEST MAV
GUIDANCE SUGGESTS A SLIGHT CHANCE OF SHOWERS WITH THIS NEXT SYSTEM
WITH THE BEST CHANCE OF RAIN OCCURRING OVER WESTERN AND NORTHERN
SECTIONS OF THE CWFA EARLY SUN NIGHT. FOR LATER IN THE WEEK MID TO
UPPER RIDGE BUILDS ACROSS MUCH OF THE SE CONUS AND CENTRAL GULF
COAST REGION...GIVING WAY TO SUNNY AND MORE MILD CONDITIONS FOR THIS
TIME OF THE YEAR. WILL CONTINUE TO USE CURRENT 00Z MEX GUIDANCE FOR
TEMPS IN THE EXTENDED PERIODS. /32

&&

.MARINE...GALE WARNINGS CONTINUE SOUTH OF THE BARRIER ISLANDS.  WE
CONTINUE ALSO WITH A COASTAL FLOOD WARNING GIVEN STRONG SOUTH
WINDS.  /05

&&

.FIRE WEATHER...SFC HIGH PRESSURE BUILDS OVER THE CENTRAL GULF COAST
REGION LATE THURSDAY THROUGH EARLY SUNDAY. ALTHOUGH HUMIDITY VALUES
LOOK TO BE ABOVE CRITICAL THRESHOLDS AFTERNOON RELATIVE HUMIDITIES
WILL HAVE TO BE CLOSELY MONITORED THROUGH MUCH OF THE WEEKEND. A
MORE PROLONGED DRY PERIOD IS EXPECTED NEXT WEEK. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  46  59  38 / 100  20  05  05
PENSACOLA   75  51  58  41 / 100  30  05  10
DESTIN      76  52  61  44 / 100  50  05  10
EVERGREEN   73  47  55  36 / 100  30  10  05
WAYNESBORO  72  43  55  33 / 100  30  05  05
CAMDEN      73  47  54  36 / 100  40  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
     UPPER MOBILE.

     WIND ADVISORY FROM 8 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...WIND ADVISORY FROM 8 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     COASTAL FLOOD WARNING UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
     SANTA ROSA.

MS...WIND ADVISORY FROM 8 AM WEDNESDAY TO MIDNIGHT THURSDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 11 AM THURSDAY FOR THE FOLLOWING
     ZONES: AND MOBILE BAY.

     GALE WARNING FROM 8 AM WEDNESDAY TO 2 AM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY FROM 2 AM THURSDAY TO 11 AM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA
     FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Nov 14, 5:30 PM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CST TUE NOV 14 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
151100-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF
COASTAL WATERS.

.DAY ONE...TONIGHT AND WEDNESDAY.

...A GALE WARNING IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

...A COASTAL FLOOD WATCH IS IN EFFECT THROUGH LATE WEDNESDAY EVENING
FOR THE ALABAMA AND EXTREME NORTHWEST FLORIDA COASTLINES...

...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR TONIGHT AND THE
RISK WILL RISE TO MODERATE ON WEDNESDAY AS A POWERFUL STORM SYSTEM
IS POISED TO MOVE THROUGH THE CENTRAL GULF COAST REGION OVER THE
NEXT DAY...

LATEST FORECAST THINKING IS THAT A STRONG LINE OF THUNDERSTORMS WILL
CROSS INTERIOR SOUTHEASTERN MISSISSIPPI AND SOUTHWESTERN ALABAMA
THROUGH NOON ON WEDNESDAY WITH AREAS EAST OF I-65 EXPERIENCING
PASSAGE FROM NOON THROUGH 5 PM CST. MODELS SHOW ENOUGH INSTABILITY
AND VERTICAL WIND SHEAR TO SUPPORT STRONG ROTATING STORMS THAT COULD
PRODUCE TORNADOES AND DAMAGING STRAIGHT-LINE WINDS. THIS IS ONE OF
THOSE SITUATIONS WHEREBY TORNADOES CAN BE EMBEDDED WITHIN STORMS
ALONG THE INTENSE LINE OF STORMS. OFTEN...THESE ARE RAIN-WRAPPED AND
CAN BE VERY HARD TO SPOT.  PLEASE BE AWARE ALSO...THAT SOME STORMS
COULD PRODUCE TORNADOES WELL AHEAD OF THE LINE LATE TONIGHT.

A COASTAL FLOOD WATCH IS IN EFFECT THROUGH LATE WEDNESDAY EVENING
FOR THE ALABAMA AND EXTREME NORTHWEST FLORIDA COASTLINES. SOUTHERLY
WINDS OVER THE COASTAL WATERS WILL INCREASE SIGNIFICANTLY TONIGHT.
SMALL CRAFT ADVISORIES HAVE BEEN POSTED OVER THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA FOR 20 TO 25 KT SOUTHERLY WINDS AND
SEAS BUILDING TO NEAR 7 FEET TONIGHT. THIS WILL INCREASE TO 30 TO 35
KNOTS WITH HIGHER GUSTS AND 10 TO 12 FEET ON WEDNESDAY AFTERNOON.
FOR THIS REASON...A GALE WARNING HAS BEEN HOISTED FOR WEDNESDAY.
PLEASE BE AWARE THAT THE STRONG LINE OF THUNDERSTORMS THAT PASSES ON
WEDNESDAY WILL LIKELY BE ACCOMPANIED BY A SUDDEN SOUTHERLY TO
WESTERLY WINDSHIFT AND COULD BROADSIDE NORTH-SOUTH MOVING VESSELS
AND BOATS. BEST ADVICE IS TO GET OFF THE WATER.

THE TIME OF HIGH TIDE ON WEDNESDAY WILL BE DURING THE MID EVENING
HOURS. HALF-FOOT TIDAL FLUCTUATIONS BETWEEN THE TIME OF LOW AND HIGH
TIDES WILL LIMIT THE MAGNITUDE OF ANY COASTAL FLOODING THAT MAY
OCCUR.  COASTAL RESIDENTS WHO LIVE IN LOW-LYING AREAS SHOULD TAKE
PRECAUTIONS NOW TO PROTECT THEIR PERSONAL PROPERTY AND BELONGINGS. A
COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE
EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER
STATEMENTS OR WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY EVENING THROUGH MONDAY.

AT THIS TIME...SHOWERS AND SEVERE THUNDERSTORMS WILL HAVE ENDED FROM
THE WEST OVER ALABAMA AND WILL BE IN THE PROCESS OF ENDING FORM THE
WEST OVER THE EXTREME NORTHWEST FLORIDA PANHANDLE.  SURFACE WINDS...
HOWEVER...COULD BE IN THE 20 TO 25 MPH RANGE WITH HIGHER GUSTS.
TRAVELING WITH HIGH PROFILE VEHICLES COULD REMAIN A CHALLENGE
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS MAY BE NECESSARY ACROSS PORTIONS OF
INTERIOR SOUTHEAST MISSISSIPPI...AS WELL AS THE COASTAL COUNTIES OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATE TONIGHT AND
WEDNESDAY.

In the hours before

Special weather statement, Nov 15, 2:00 AM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
200 AM CST WED NOV 15 2006

ALZ051-MSZ067-150830-
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
200 AM CST WED NOV 15 2006

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING 55 MPH WINDS WILL MOVE
WAYNE COUNTY MISSISSIPPI AND CHOCTAW COUNTY ALABAMA THROUGH 3 AM
CST...

AT 156 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 10 MILES NORTHWEST OF STRENGTHFORD...AND MOVING
NORTHEAST BETWEEN 55 AND 60 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EUCUTTA...WHISTLER...HIWANNEE...BOICE...GRETNA...MELVIN AND EVANSBORO
THROUGH 230 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS AS HIGH AS 55
MPH. THESE STORMS HAVE HAD A HISTORY OF ROTATION...AND SHOULD THAT
BECOME STRONG ENOUGH...A TORNADO WARNING MAY LATER BE REQUIRED.
RAINFALL RATES UP TO ONE INCH PER HOUR WILL ACCOMPANY THIS STORM.

THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHEAST MISSISSIPPI.

The radar

The Mobile radar (KMOB), 145 km away, was scanning. The volume nearest the first event began at 11:05 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 4 tornado, 4 flash flood. Local standard time, as filed.

Thunderstorm Wind, Choctaw

When
November 15, 5:05 AM CST to 5:07 AM CST
Where
Choctaw County, Needham
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.980, -88.350

High winds from a thunderstorm blew down several trees and power lines near Needham.

Tornado, Washington

When
November 15, 5:44 AM CST to 5:55 AM CST
Where
Washington County, 2.25 mi ESE of Jordan to 4.13 mi SSE of Bigbee
Rating
F1
Path length
7.79 mi
Path width
300 yd
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
31.490, -88.290

A tornado first touched down west of County Road 15 just south of Sleepy Hollow Lane. Tree and roof damage was observed in this area. The tornado moved northeast crossing State Highway 17 near Jordan. This is where most of the damage from the tornado was found. Numerous homes had roof damage and with several trees down. A well constructed horse stable was damaged and several valuable horses were injured with one killed. The tornado continued northeast for several miles over open land crossing County Road 31 south of CC Trail Road. Mostly tree damage occurred in this area. The tornado dissipated near CC Trail Road.

Thunderstorm Wind, Mobile

When
November 15, 5:54 AM CST to 5:56 AM CST
Where
Mobile County, Wilmer
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.820, -88.350

High winds from a thunderstorm downed trees near Wilmer.

Thunderstorm Wind, Mobile

When
November 15, 7:20 AM CST to 7:22 AM CST
Where
Mobile County, Bayou la Batre
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
30.400, -88.230

High winds from a thunderstorm downed several trees near Bayou La Batre.

Thunderstorm Wind, Monroe

When
November 15, 7:25 AM CST to 7:27 AM CST
Where
Monroe County, Monroeville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.520, -87.330

High winds from a thunderstorm downed several trees in Monroeville.

Thunderstorm Wind, Escambia

When
November 15, 7:40 AM CST to 7:42 AM CST
Where
Escambia County, Flomaton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.000, -87.270

High winds from a thunderstorm downed trees in Flomaton.

Thunderstorm Wind, Monroe

When
November 15, 8:00 AM CST to 8:02 AM CST
Where
Monroe County, Monroeville
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
31.520, -87.330

High winds from a thunderstorm downed several trees near Monroeville.

Tornado, Baldwin

When
November 15, 8:48 AM CST to 8:50 AM CST
Where
Baldwin County, 3.75 mi NE of Rabun to 3.47 mi NNE of Rabun
Rating
F0
Path length
1.14 mi
Path width
50 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
31.070, -87.770

A weak tornado touched down along Old Ganey Road blowing down several trees on both sides of the road. The tornado generally paralleled the roadway to the intersection of Silas Ganey Road where it began to parallel that road for a brief period. The tornado then crosses Majors Creek then dissipated shortly thereafter. No structures were in the path of the tornado.

Tornado, Baldwin

When
November 15, 9:09 AM CST to 9:12 AM CST
Where
Baldwin County, 0.27 mi SE of Dyas to 1.01 mi WNW of Dyas
Rating
F1
Path length
1.27 mi
Path width
150 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
30.970, -87.680

A tornado touched down along Hollingsworth Road in the Dyas community where it blew down several trees. It continued east northeast reaching F1 strength where it crossed over Dyas Road about a mile north of Brushy Creek. A house on the east side of the road sustained considerable roof damage. Two sheds, a barn ,horse pen and a screened in porch were destroyed. Numerous debris from this property were blown into an adjacent field and the owner said several items were found as far as a half mile away. The tornado quickly weakened and dissipated at the end of Sanks Road.

Thunderstorm Wind, Baldwin

When
November 15, 10:25 AM CST to 10:27 AM CST
Where
Baldwin County, Miflin
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.370, -87.600

High winds from a thunderstorm blew down several trees and power lines near Miflin.

Flash Flood, Mobile

When
November 15, 10:45 AM CST to 12:30 PM CST
Where
Mobile County, Semmes to (Mob)mobile Bates Fl
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.780, -88.250

Heavy rains for several hours caused many roads in the west part of the county to flood. Many roads were closed due to high water. Rainfall totals of 5-7 inches inches were estimated across the area.

Tornado, Covington

When
November 15, 11:30 AM CST to 11:54 AM CST
Where
Covington County, 4.44 mi E of Green Bay to 5.72 mi WNW of Eoda
Rating
F2
Path length
15.81 mi
Path width
300 yd
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
31.200, -86.370

The tornado first touched down near Hillcrest Ponds around the junction of county roads 34 and 45, then moved northeast, before lifting back into the clouds near county road 70 just west of Friendship. Considerable damage occurred along the path of the tornado. The first residence hit had two large grain silos torn from their foundations. One was thrown roughly 15 yards, the other about 150 yards across the road and into a nearby pasture. Another home sustained considerable damage when an outbuilding was lifted by the tornado and thrown into the home. Several other homes along the path of the tornado suffered roof damage. The most significant and widespread damage along the path of the tornado occurred near Opine, where up to six commercial poultry farm buildings were destroyed or heavily damaged. Approximately 130,000 chickens were killed.

Flash Flood, Escambia

When
November 15, 12:00 PM CST to 1:30 PM CST
Where
Escambia County, Atmore
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.030, -87.500

Slow moving thunderstorms brought heavy rains to the west part of the county. Rainfall totals were around 3-4 inches across the area. Several roads were closed due to high water from the heavy rain.

Flash Flood, Monroe

When
November 15, 12:00 PM CST to 1:30 PM CST
Where
Monroe County, Uriah
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.300, -87.500

Slow moving thunderstorms brought heavy rains to the south part of the county. Rainfall totals were around 3-4 inches across the area. Several roads had to be closed due to high water from the heavy rain.

Flash Flood, Baldwin

When
November 15, 12:00 PM CST to 1:30 PM CST
Where
Baldwin County, Perdido to Little River
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.020, -87.630

Slow moving thunderstorms brought heavy rains to the north part of the county. Rainfall totals were around 3-4 inches across the area. Several roads had to be closed due to high water from the heavy rain.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyThe tornado archive for Alabama, 2006Warnings in Alabama, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5865, 5866, 5912, 5932, 5925, 5923, 5946, 5869, 5871, 5877, 5876, 5886, 5878, 5879, 5880.